Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 21, 2012, 4:05 PM EDT for Troup County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2012, 4:05 PM EDT (20:05 UTC)
- Expired
- May 21, 2012, 4:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
County Troup County, GA
The radar
The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
020
WWUS82 KFFC 212005
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT MON MAY 21 2012
GAZ052-066-212030-
405 PM EDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 MPH
WINDS IN TROUP AND HEARD COUNTIES UNTIL 430 PM EDT...
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HARRISONVILLE TO WARES CROSSROADS...MOVING
SOUTHEAST AT 15 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TROUP AND
HEARD COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE GLENN...CORINTH...HARRISONVILLE...HILLCREST...
ABBOTTSFORD...WARES CROSSROADS...HOGANSVILLE...CANNONVILLE...SMITHS
CROSSROAD...BIG SPRINGS...MOUNTVILLE...LOUISE AND LAGRANGE.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3330 8497 3328 8496 3328 8495 3323 8494
3322 8490 3316 8486 3300 8487 3288 8509
3310 8524 3315 8525
TIME...MOT...LOC 2005Z 330DEG 12KT 3318 8499 3311 8512
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 21, 3:19 PM EDT, 46 minutes earlier.
Area forecast discussion, May 21, 3:19 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 319 PM EDT MON MAY 21 2012 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... LATEST SURFACE ANALYSIS SHOWS A COLD FRONT PUSHING INTO CENTRAL TN AND FASTLY APPROACHING NW GA. RADAR SHOWS SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF THE FRONT...WITH STORMS ALREADY PUSHING INTO NW GA. A SERIES OF UPPER DISTURBANCES EMBEDDED WITHIN THE NW FLOW ALOFT IS ALSO HELPING SPARK ISOLATED CONVECTION WELL AHEAD OF THE FRONT...WITH SHOWERS AND THUNDERSTORMS ALSO NOTED FROM NE GA NEAR HIAWASSEE TO WEST CENTRAL GA NEAR COLUMBUS...ALL MOVING SOUTHEAST. ALTHOUGH MOST STORMS WILL REMAIN BELOW SEVERE LIMITS... AN ISOLATED SEVERE STORM CANNOT BE RULED OUT... BUT MAINLY NORTH OF A CARROLLTON TO HELEN LINE WHERE ADDED FRONTAL FORCING DURING MAX HEATING AND COOLER TEMPS ALOFT COULD RESULT IN QUARTER SIZE HAIL OR LARGER. THE FRONT SHOULD PUSH ACROSS THE ATLANTA METRO AREA BETWEEN 6-8PM THIS EVENING...SO EXPECT THE CONVECTIVE THREAT THERE TO GREATLY DIMINISH BY 10PM IF NOT EARLIER. MODELS AGREE ON ANOTHER UPPER DISTURBANCE APPROACHING NORTH GA TONIGHT...SO WILL HOLD ONTO A SLIGHT CHANCE POP THERE OVERNIGHT. EXPECT THIS DISTURBANCE TO ALSO HOLD A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MAINLY THE NORTH AND EASTERN PARTS OF THE FORECAST AREA ON TUESDAY. DRIER AIR MOVING IN FROM THE WEST-NW SHOULD HELP HOLD CONVECTION TO ISOLATED OVER THE WESTERN PARTS OF THE STATE ON TUESDAY. THE NAM AND GFS AGREE ON CUTTING OFF AN UPPER LOW OVER NORTH GA TUESDAY NIGHT...THEN MEANDERING EASTWARD THROUGH WEDNESDAY. THIS WILL WARRANT HOLDING ONTO A SLIGHT CHANCE OF POPS NORTH AND EAST ON WEDNESDAY. OTHERWISE...HAVE TRENDED ON THE WARMER SIZE OF GUIDANCE FOR TEMPERATURES THROUGH THE SHORT TERM. AMPLE MOISTURE AND CLOUD COVER THROUGH MID WEEK WILL PREVENT SIGNIFICANT COOLING. THIS SAME COMBINATION WILL ALSO KEEP HIGH TEMPERATURES TUESDAY IN THE UPPER 70S AND LOW 80S ACROSS NORTH GEORGIA...AND MID TO UPPER 80S IN THE SOUTHERN CWA. GUIDANCE DEW POINTS HAVE BEEN ON THE LOW SIDE THE LAST FEW DAYS AND THAT TREND APPEARS TO CONTINUE FOR THE SHORT TERM. HAVE KEPT DEW POINTS SEVERAL DEGREES ABOVE GUIDANCE VALUES...MESHING WELL WITH THE NEIGHBORS. /31 39 .LONG TERM /WEDNESDAY THROUGH MONDAY/... AFOREMENTIONED CLOSED LOW DEEPENING OVER THE CAROLINAS WEDNESDAY WILL KEEP SLIGHT CHANCE POPS OVER EASTERN GEORGIA INTO THURSDAY. HIGH PRESSURE RIDGE BUILDS IN BEHIND THE THE LOW INTO FRIDAY. AS THIS HIGH PERSISTS INTO THE WEEKEND...EXPECT GRADUAL INCREASE IN TEMPERATURES. CURRENT FORECAST STILL MATCHES LATEST MODELS...SO HAVE GENERALLY CONTINUED WITH ONLY MINOR CHANGES. HAVE INCREASED TEMPERATURES A DEGREE OR TWO INTO THE WEEKEND TO ACCOUNT FOR LATEST MODEL TRENDS. THE PREVIOUS EXTENDED DISCUSSION IS INCLUDED BELOW... 31 /ISSUED AT 436 AM EDT MON MAY 21 2012/ GFS AND ECMWF ARE IN GOOD AGREEMENT AT THE START OF THE LONG TERM WITH DEVELOPING A CLOSED UPPER LOW OVER THE SOUTHEAST CONUS AND HAVING SEVERAL ASSOCIATED LOBES OF POSITIVE VORTICITY SWINGING THROUGH THE AREA... THEREFORE HAVE INCLUDED MAINLY SLIGHT CHANCE POPS FOR NORTHERN AND EASTERN PORTIONS OF THE FORECAST AREA. THIS FEATURE BEGINS TO DAMPEN OUT AND LIFT NORTHEASTWARD ON THURSDAY INTO FRIDAY... THOUGH A SHIFT TO MORE SOUTHERLY WINDS WILL ALLOW FOR A SLIGHT CHANCE OF PRECIP MAINLY IN THE NORTHERN PORTION OF THE AREA DUE TO THE POTENTIAL FOR WEAK OROGRAPHIC LIFT. A STRONG UPPER RIDGE OF HIGH PRESSURE IS PROGGED TO BUILD INTO THE EASTERN CONUS ON FRIDAY AND PERSIST THROUGH THE END OF THE FORECAST PERIOD... ALLOWING FOR ABOVE NORMAL TEMPERATURES WITH MANY LOCATIONS REACHING HIGHS OF NEAR 90 DEGREES. GUIDANCE IS IN GENERAL AGREEMENT WITH A SLUG OF MOISTURE ADVECTING INTO THE AREA FROM THE NORTH ON SATURDAY INTO SUNDAY. HAVE THEREFORE MAINTAINED SLIGHT TO LOW END CHANCE POPS ACROSS THE MAJORITY OF THE AREA FOR THE WEEKEND. ON MONDAY THERE LOOKS TO BE SOME WEAK CAD SETTING UP INTO THE AREA ALONG WITH SOME HIGHER RH AIR ADVECTING IN FROM THE WEST OFF THE ATLANTIC. THE COMBINATION OF THE WEDGE FRONT AND OVERRIDING MOISTURE SHOULD ALLOW FOR THE BEST PRECIP CHANCES IN THE SOUTHEASTERN PORTION OF THE AREA DURING THE AFTERNOON. AKB && .AVIATION... 18Z UPDATE... SCT CONVECTION STILL EXPECTED TO DEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT THAT SHOULD PUSH ACROSS ATLANTA AREA BETWEEN 21-00Z TODAY. MODELS AND TIMING OF ISOLATED CONVECTION ALREADY DEVELOPING ACROSS NORTH GA SUGGESTS THE GREATER THREAT FOR TSTMS MOVING ACROSS THE ATLANTA AREA TAF SITES WILL BE 20Z-02Z TODAY. THIS THREAT SHOULD GREATLY DIMINISH BY 03Z THIS EVENING AS THE FRONT MOVES EAST AND SOUTH OF ATL. EXPECT THIS CONVECTION THREAT TO REMAIN EAST AND SOUTH OF ATL ON TUE. AN UPPER DISTURBANCE WILL SPREAD MID CLOUDS ACROSS THE AREA OVERNIGHT...BUT CIGS SHOULD HOLD ABOVE 4000 FT OR SO. A NW WIND WILL PREVAIL THROUGH THE PERIOD...AT 04-06KTS TONIGHT...THEN 08-10KTS ON TUE. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ALL ELEMENTS...EXCEPT MEDIUM ON TIMING OF CONVECTION. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 62 84 61 84 / 50 50 30 20 ATLANTA 64 82 63 84 / 60 20 10 10 BLAIRSVILLE 58 76 56 78 / 60 50 30 20 CARTERSVILLE 61 81 57 82 / 60 20 10 10 COLUMBUS 65 86 63 87 / 60 20 10 5 GAINESVILLE 62 81 62 82 / 60 40 20 20 MACON 62 88 61 87 / 30 20 10 10 ROME 62 82 58 85 / 50 20 10 10 PEACHTREE CITY 60 83 58 84 / 60 20 10 10 VIDALIA 67 89 67 88 / 20 40 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...39 LONG TERM....31 AVIATION...39
Hazardous weather outlook, May 21, 9:50 AM EDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 950 AM EDT MON MAY 21 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 950 AM EDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS EXPECTED WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST AND PROVIDE A FOCUS FOR STORM DEVELOPMENT. .PRIMARY HAZARDS... SCATTERED THUNDERSTORMS ARE MOST LIKELY IN NORTH GEORGIA BETWEEN 2 PM AND MIDNIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE...ESPECIALLY NORTH OF A LINE FROM CARROLLTON...TO ALPHARETTA...TO HELEN. THE MAIN THREATS WITH SEVERE STORMS WILL BE QUARTER SIZE HAIL AND FREQUENT LIGHTNING...THOUGH GUSTS UP TO 60 MPH ARE ALSO POSSIBLE. SOUTH OF THIS LINE...SMALL HAIL UP TO DIME SIZE...FREQUENT LIGHTNING...AND WIND GUSTS TO 35 MPH ARE POSSIBLE. .DISCUSSION... THE COMBINATION OF AN APPROACHING COLD FRONT AND MOISTURE ACROSS THE AREA WILL PROVIDE A FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND TONIGHT...ESPECIALLY ACROSS NORTH GEORGIA. MOST UNSTABLE CAPE VALUES ACROSS NORTH GEORGIA WILL INCREASE TO 1500-2000 J/KG THIS AFTERNOON...AND WITH COLD AIR ADVECTING INTO THE AREA ALOFT...THIS WILL SUPPORT HAIL DEVELOPMENT AND ISOLATED SEVERE STORMS. QUARTER SIZE HAIL OR LARGER CAN BE EXPECTED IN SEVERE STORMS THAT DEVELOP. ACROSS CENTRAL GEORGIA...INSTABILITIES ARE NOT EXPECTED TO BE QUITE AS HIGH...AND ALTHOUGH STORMS MAY BE STRONG AT TIMES...THEY ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. THE MAIN THREAT IN THIS AREA WILL BE UP TO DIME SIZE HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AS UPPER LEVEL TROUGH REMAINS SITUATED OVER THE REGION THROUGH MUCH OF THE WEEK...ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING TUESDAY THROUGH WEDNESDAY. HIGH PRESSURE ATTEMPTS TO BUILD INTO THE REGION THROUGH LATE WEEK INTO THE WEEKEND...BUT MOISTURE REMAINS IN THE AREA...KEEPING ISOLATED THUNDERSTORM CHANCES THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 21, 3:15 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
315 PM EDT MON MAY 21 2012
GAZ020-031-032-043-044-053-211945-
315 PM EDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN PAULDING...BARTOW...COBB...COWETA...DOUGLAS AND FULTON COUNTIES
UNTIL 345 PM EDT...
AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEW HOPE TO PLANT YATES...MOVING SOUTHEAST
AT 5 MPH.
WIND GUSTS OF 35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
PAULDING...BARTOW...COBB...COWETA...DOUGLAS AND FULTON COUNTIES
THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE WINSTON...HANNAH...FAIRPLAY...LAKE VAL-DO-MAR...DALLAS...NEW
HOPE...CROSS ROADS...BURNT HICKORY RIDGE...BILL ARP...HIRAM...PLANT
YATES...HANDY...CAMPBELLTON AND CHATTAHOOCHEE HILL COUNTRY.
&&
LAT...LON 3346 8498 3344 8496 3344 8492 3348 8489
3352 8482 3355 8483 3358 8482 3358 8491
3410 8484 3391 8460 3351 8467 3323 8485
3334 8499 3343 8501
TIME...MOT...LOC 1915Z 314DEG 5KT 3395 8477 3363 8482
3344 8496Special weather statement, May 21, 3:30 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT MON MAY 21 2012
GAZ066-212000-
330 PM EDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN TROUP COUNTY UNTIL 400 PM EDT...
AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ALONG THE GEORGIA-ALABAMA BORDER ABOUT 6 MILES
NORTHWEST OF ABBOTTSFORD...MOVING SOUTH AT 10 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP
COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE STATE LINE PARK...ABBOTTSFORD AND PIEDMONT HEIGHTS.
&&
LAT...LON 3315 8516 3315 8514 3298 8506 3294 8521
3309 8524 3313 8524
TIME...MOT...LOC 1930Z 344DEG 7KT 3311 8525Special weather statement, May 21, 3:41 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT MON MAY 21 2012
GAZ032-033-043-044-053-054-212015-
341 PM EDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN COBB...COWETA...DOUGLAS...FAYETTE AND FULTON COUNTIES UNTIL 415 PM
EDT...
AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM POWDER SPRINGS TO NEWNAN...MOVING EAST AT
15 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS COBB...
COWETA...DOUGLAS...FAYETTE AND FULTON COUNTIES THROUGH 415 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHATTAHOOCHEE HILL
COUNTRY...ARNCO-SARGENT...DUNAWAY GARDENS...ROSCOE...NEWNAN...
DOUGLASVILLE...CHAPEL HILL...LOST MOUNTAIN PARK...POWDER SPRINGS...
CAMPBELLTON...MADRAS...LITHIA SPRINGS...MADRAS...AUSTELL AND
MORELAND.
&&
LAT...LON 3329 8495 3351 8485 3352 8482 3355 8483
3363 8480 3378 8478 3379 8473 3394 8472
3396 8474 3394 8441 3364 8445 3364 8446
3358 8446 3327 8460
TIME...MOT...LOC 1941Z 274DEG 11KT 3387 8466 3360 8469
3337 8480Special weather statement, May 21, 3:48 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT MON MAY 21 2012
GAZ052-212000-
348 PM EDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN HEARD COUNTY UNTIL 400 PM EDT...
AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GLENN...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS HEARD
COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE GLENN...WARESVILLE AND TEXAS.
&&
LAT...LON 3332 8515 3320 8501 3317 8508 3319 8510
3316 8513 3312 8524 3313 8525 3323 8526
TIME...MOT...LOC 1948Z 320DEG 7KT 3319 8516Special weather statement, May 21, 3:56 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 PM EDT MON MAY 21 2012
GAZ052-066-212030-
356 PM EDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN TROUP AND HEARD COUNTIES UNTIL 430 PM EDT...
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HARRISONVILLE TO LONG CANE...MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS OF 35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TROUP AND
HEARD COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE STATE LINE PARK...LONG CANE...ABBOTTSFORD...
PIEDMONT HEIGHTS...WARES CROSSROADS...HILLCREST...WEST POINT...
CORINTH...CANNONVILLE...HARRISONVILLE...LAGRANGE...HOGANSVILLE...
SMITHS CROSSROAD...BAUGHS CROSSROADS AND LOUISE.
&&
LAT...LON 3337 8503 3327 8495 3323 8494 3322 8491
3317 8486 3308 8487 3293 8486 3287 8487
3286 8510 3287 8519 3302 8522
TIME...MOT...LOC 1956Z 324DEG 18KT 3320 8500 3291 8515Special weather statement, May 21, 4:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT MON MAY 21 2012
GAZ052-066-212030-
405 PM EDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 MPH
WINDS IN TROUP AND HEARD COUNTIES UNTIL 430 PM EDT...
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HARRISONVILLE TO WARES CROSSROADS...MOVING
SOUTHEAST AT 15 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TROUP AND
HEARD COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE GLENN...CORINTH...HARRISONVILLE...HILLCREST...
ABBOTTSFORD...WARES CROSSROADS...HOGANSVILLE...CANNONVILLE...SMITHS
CROSSROAD...BIG SPRINGS...MOUNTVILLE...LOUISE AND LAGRANGE.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3330 8497 3328 8496 3328 8495 3323 8494
3322 8490 3316 8486 3300 8487 3288 8509
3310 8524 3315 8525
TIME...MOT...LOC 2005Z 330DEG 12KT 3318 8499 3311 8512The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:04 PM EDT | Special Weather Statement | FFC | Forsyth | 26 min |
| May 21, 2:22 PM EDT | Special Weather Statement | FFC | Paulding | 23 min |
| May 21, 2:27 PM EDT | Special Weather Statement | FFC | Towns | 33 min |
| May 21, 2:44 PM EDT | Special Weather Statement | FFC | Paulding | 31 min |
| May 21, 2:53 PM EDT | Special Weather Statement | FFC | Towns | 22 min |
| May 21, 2:59 PM EDT | Special Weather Statement | FFC | Carroll | 31 min |
| May 21, 3:12 PM EDT | Special Weather Statement | FFC | White | 33 min |
| May 21, 3:15 PM EDT | Special Weather Statement | FFC | Douglas | 30 min |
| May 21, 3:30 PM EDT | Special Weather Statement | FFC | Troup | 30 min |
| May 21, 3:41 PM EDT | Special Weather Statement | FFC | Cobb, Coweta, Douglas, Fulton | 34 min |
| May 21, 3:48 PM EDT | Special Weather Statement | FFC | Heard | 12 min |
| May 21, 3:56 PM EDT | Special Weather Statement | FFC | Troup | 34 min |
| May 21, 4:14 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, DeKalb, Douglas, Fayette, Fulton | 31 min |
| May 21, 4:18 PM EDT | Special Weather Statement | FFC | Fannin | 27 min |
| May 21, 4:26 PM EDT | Special Weather Statement | FFC | Meriwether, Troup | 34 min |
| May 21, 4:28 PM EDT | Special Weather Statement | FFC | Stewart | 32 min |
| May 21, 4:38 PM EDT | Special Weather Statement | FFC | Fannin | 37 min |
| May 21, 4:42 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Fayette, Pike, Spalding | 33 min |
| May 21, 4:44 PM EDT | Special Weather Statement | FFC | Gordon | 31 min |
| May 21, 5:03 PM EDT | Special Weather Statement | FFC | Troup | 27 min |
| May 21, 5:08 PM EDT | Special Weather Statement | FFC | Pike | 37 min |
| May 21, 5:10 PM EDT | Special Weather Statement | FFC | DeKalb, Henry, Rockdale | 35 min |
| May 21, 5:12 PM EDT | Special Weather Statement | FFC | Gordon | 33 min |
| May 21, 5:27 PM EDT | Special Weather Statement | FFC | Gwinnett | 33 min |
| May 21, 5:31 PM EDT | Special Weather Statement | FFC | Butts, Henry | 14 min |
| May 21, 5:49 PM EDT | Special Weather Statement | FFC | Newton | 41 min |
| May 21, 5:52 PM EDT | Special Weather Statement | FFC | Gwinnett | 23 min |
| May 21, 5:55 PM EDT | Special Weather Statement | FFC | Heard | 35 min |
| May 21, 5:57 PM EDT | Special Weather Statement | FFC | Cherokee | 33 min |
| May 21, 6:05 PM EDT | Special Weather Statement | FFC | Forsyth | 25 min |
| May 21, 6:20 PM EDT | Special Weather Statement | FFC | Walton | 25 min |
| May 21, 6:33 PM EDT | Special Weather Statement | FFC | Lumpkin | 27 min |
| May 21, 6:38 PM EDT | Special Weather Statement | FFC | Gwinnett | 37 min |
| May 21, 6:46 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 44 min |
| May 21, 6:52 PM EDT | Special Weather Statement | FFC | Forsyth | 38 min |
| May 21, 6:55 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 35 min |
| May 21, 6:56 PM EDT | Special Weather Statement | FFC | Lumpkin | 34 min |
| May 21, 7:16 PM EDT | Severe Thunderstorm Warning | FFC | Douglas | 28 min |
| May 21, 7:18 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton, Gwinnett | 42 min |
| May 21, 7:21 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 39 min |
| May 21, 7:25 PM EDT | Special Weather Statement | FFC | Floyd, Polk | 35 min |
| May 21, 7:35 PM EDT | Special Weather Statement | FFC | Haralson | 25 min |
| May 21, 7:37 PM EDT | Special Weather Statement | FFC | Banks | 23 min |
| May 21, 7:49 PM EDT | Special Weather Statement | FFC | Douglas | 26 min |
| May 21, 7:53 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton | 40 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.